MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Model Number C2PIVL2512
Medical Device Problem Codes Insufficient Device Problem Information (3190); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Perforation of Vessels (2135); Insufficient Information (4580)
Date of Event 06/10/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The root cause of the balloon loss of pressure and subsequent vessel perforation could not be definitively determined based on the information available.Balloon ruptures are a known failure mode with a low probability of occurrence.Contributing factors include patient calcium, damage caused when the balloon wall comes into close contact with the device emitters, likely causes include (a) an irregular calcium lesion capable of compressing the balloon wall into close proximity with the emitter(s) and/or (b) an incompletely inflated balloon.The shockwave intravascular lithotripsy (ivl) system with the shockwave c2+ coronary ivl catheter generates acoustic pressure pulses within the target treatment site, disrupting calcium within the lesion allowing subsequent dilatation of a coronary artery stenosis using low balloon pressure not to exceed 4 atm during ivl treatment, and 6 atm for post dilatation.The pressure used for the ivl balloon catheter is much lower than other balloon catheters used in percutaneous coronary intervention (pci), thus the risk associated with loss of balloon pressure during ivl catheter use is negligible.The associated patient risk for this failure mode is low and adequately captured in swmi's risk documentation.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave c2+ intravascular lithotripsy (ivl) catheter was used to treat a highly calcified lesion.The physician reported that the first device (b)(6) / mdr#3015053858-2026-00070) experienced balloon loss of pressure after approximately 40 pulses delivered at 4 atmospheres (atm).A second ivl catheter (b)(6) / was subsequently used; however, this device also experienced a balloon loss of pressure after approximately 80 pulses delivered at 4 atm.It was reported that a vessel rupture occurred however; it is unknown when the vessel rupture occurred in relation to ivl treatment.In addition, it was not reported how the vessel rupture was treated.It was noted that the procedure was completed, and the patient was reported to be stable following the case.Additional information provided on 17jun2026, confirmed that the device was identified as a 2.5 c2+ (lot #04a250321b).Additionally, it was noted that the perforation was successfully treated with a covered stent, and the patient was discharged.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key25686086
Report Number3015053858-2026-00071
Device Sequence Number4797153
Product Code QMG
UDI-Device Identifier00195451000003
UDI-Public(01)00195451000003(17)270331(10)04A250321B
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2PIVL2512
Device Catalogue NumberC2PIVL2512
Device Lot Number04A250321B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2026
Initial Report FDA Received Date07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COVERED STENT - MANUFACTURER UNKNOWN
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient SexUnknown